Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 97, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2018, 12:06 AM CDT for Creek County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 12:06 AM CDT (05:06 UTC)
- Expired
- May 30, 2018, 1:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Creek County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 9:32 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
205
WUUS54 KTSA 300506
SVRTSA
OKC037-300600-
/O.NEW.KTSA.SV.W.0097.180530T0506Z-180530T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1206 AM CDT WED MAY 30 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Creek County in northeastern Oklahoma...
* Until 100 AM CDT
* At 1205 AM CDT, a severe thunderstorm was located 4 miles north of
Cushing, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Mannford... Drumright...
Oilton... Shamrock...
Silver City...
This includes Interstate 44 between mile markers 195 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9662 3616 9630 3587 9630 3592 9662
TIME...MOT...LOC 0505Z 278DEG 33KT 3604 9675
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
783
WWUS54 KTSA 300530
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1230 AM CDT WED MAY 30 2018
OKC037-300600-
/O.CON.KTSA.SV.W.0097.000000T0000Z-180530T0600Z/
Creek OK-
1230 AM CDT WED MAY 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHWESTERN CREEK COUNTY...
At 1230 AM CDT, a severe thunderstorm was located 7 miles south of
Mannford, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Mannford... Drumright...
Oilton... Shamrock...
Silver City...
This includes Interstate 44 between mile markers 195 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3616 9662 3616 9630 3587 9630 3592 9662
TIME...MOT...LOC 0530Z 269DEG 48KT 3603 9635
HAIL...1.00IN
WIND...60MPH
$$667 WWUS54 KTSA 300541 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 1241 AM CDT WED MAY 30 2018 OKC037-300600- /O.CON.KTSA.SV.W.0097.000000T0000Z-180530T0600Z/ Creek OK- 1241 AM CDT WED MAY 30 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL CREEK COUNTY... At 1241 AM CDT, a severe thunderstorm was located 6 miles southeast of Keystone State Park, moving east at 40 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations in or near the path include... Mannford... This includes Interstate 44 between mile markers 195 and 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3616 9642 3616 9630 3587 9630 3589 9640 TIME...MOT...LOC 0541Z 259DEG 35KT 3606 9622 HAIL...0.88IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:01 AM CDT, 5 minutes earlier.
Area forecast discussion, May 30, 12:01 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1201 AM CDT Wed May 30 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms are expected to affect most area TAF sites late Tonight into Wednesday morning with IFR to MVFR conditions possible within the thunderstorm areas. Otherwise, VFR conditions are expected. && .PREV DISCUSSION... /Issued 935 PM CDT Tue May 29 2018/ ..UPDATE... DISCUSSION... Storms across western and northwestern OK have remained mostly discrete so far this evening, although some upscale growth has been noted over the past 1-2 hours. Increasing low-level jet/Corfidi vectors suggest a continued southeast movement through the night, with a limited wind/hail threat across parts of eastern OK at least for a few more hours. 0-6km shear drops off significantly east of Highway 75, so expect a general weakening trend as storms move farther into eastern OK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, May 29, 4:51 PM CDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 451 PM CDT Tue May 29 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 451 PM CDT Tue May 29 2018 ...Severe Storms Possible Tonight... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening and Tonight. TORNADO. RISK...Limited. AREA...Western Osage and Pawnee counties in northeast Oklahoma. ONSET...After 10 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma. ONSET...After 10 PM. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 10 PM. DISCUSSION... Ongoing thunderstorms across western Kansas and northwest Oklahoma will develop into a thunderstorm complex this evening. This activity will move east and southeast, moving into parts of eastern Oklahoma after 10 pm. There will be a risk of severe weather, mainly in the form of damaging winds tonight, mainly across northeast Oklahoma. A very limited potential for a brief, isolated tornado will also exist across parts of Osage and Pawnee counties before storms begin weakening as they move further into northeast Oklahoma. The stronger storms will be capable of producing locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Severe Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Dangerous Heat Potential. FRIDAY and Saturday...Dangerous Heat Potential. SUNDAY and MONDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms may be ongoing Wednesday morning across northwest Arkansas and parts of eastern Oklahoma. The severe weather threat will have diminished by then. Another complex of thunderstorms may impact parts of northeast Oklahoma and northwest Arkansas late Wednesday night into early Thursday morning, but the severe weather potential appears less during this time. Dry and hot weather will prevail for late week into the weekend with afternoon heat index values of 100 to 105 degrees common. A cold front will bring some relief from the heat by Sunday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 29, 11:17 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1117 PM CDT TUE MAY 29 2018
OKZ054>056-300500-
Osage OK-Nowata OK-Washington OK-
1117 PM CDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE...WASHINGTON
AND NOWATA COUNTIES UNTIL MIDNIGHT CDT...
At 1117 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Elgin to 4 miles southeast of
Okesa. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Nowata...
Pawhuska... Dewey...
South Coffeyville... Copan...
Ochelata... Delaware...
Lenapah... Wann...
New Alluwe... Elgin...
Bigheart... Bartlesville Municipal Airport...
Hulah... Sunset Lake...
Osage Hills State Park... Watova...
Okesa... Wah Sha She State Park...
A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9541 3694 9541 3694 9543 3661 9543
3657 9634 3699 9637 3700 9633
TIME...MOT...LOC 0417Z 264DEG 37KT 3699 9625 3666 9610Special weather statement, May 29, 11:56 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1156 PM CDT TUE MAY 29 2018
OKZ059-064-300545-
Pawnee OK-Creek OK-
1156 PM CDT TUE MAY 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 1245 AM CDT...
At 1156 PM CDT, a strong thunderstorm was located 5 miles northeast
of Ripley, moving east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Mannford... Drumright...
Oilton... Jennings...
Westport... Hallett...
Terlton... Maramec...
Silver City...
This includes Interstate 44 near mile marker 198.
A severe thunderstorm watch remains in effect until 400 AM CDT for
northeastern Oklahoma.
LAT...LON 3630 9644 3628 9642 3627 9639 3623 9634
3623 9630 3590 9630 3595 9662 3616 9662
3616 9682 3623 9682
TIME...MOT...LOC 0456Z 265DEG 25KT 3609 9685Special weather statement, May 30, 12:02 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1202 AM CDT WED MAY 30 2018
OKZ055>057-061-062-300545-
Craig OK-Rogers OK-Nowata OK-Washington OK-Mayes OK-
1202 AM CDT WED MAY 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHERN
ROGERS...NORTHWESTERN MAYES...WASHINGTON AND SOUTHERN NOWATA COUNTIES
UNTIL 1245 AM CDT...
At 1202 AM CDT, strong thunderstorms were located along a line
extending from 5 miles southeast of Dewey to 2 miles northwest of
Skiatook. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Nowata...
Dewey... Chelsea...
Oologah... Ramona...
Ochelata... Delaware...
Foyil... Talala...
Vera... New Alluwe...
Watova... White Oak...
Centrailia... Bushyhead...
Centralia...
This includes Interstate 44 between mile markers 263 and 270.
LAT...LON 3688 9514 3641 9533 3643 9600 3666 9600
3679 9597
TIME...MOT...LOC 0502Z 266DEG 37KT 3675 9585 3640 9602The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:12 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 48 min |
| May 29, 11:17 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 43 min |
| May 29, 11:56 PM CDT | Special Weather Statement | TSA | Pawnee | 49 min |
| May 30, 12:02 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 43 min |
| May 30, 12:12 AM CDT | Special Weather Statement | TSA | Pawnee | 63 min |
| May 30, 12:26 AM CDT | Special Weather Statement | TSA | Tulsa | 64 min |
| May 30, 12:29 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Ottawa | 46 min |
| May 30, 12:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 56 min |
| May 30, 1:03 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Wagoner | 42 min |
| May 30, 1:10 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Wagoner | 50 min |
| May 30, 1:21 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 39 min |
| May 30, 2:01 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 44 min |
| May 30, 2:29 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 46 min |
| May 30, 3:09 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 51 min |
| May 30, 3:48 AM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.